Has anyone else experienced severe swelling/anaphylaxis on Symbicort?

I tried it a few years ago, and on day three, I woke up with a very swollen face/tongue. Now that Breo is so expensive, I’m wondering what to try next. Is it possible the spacer I used caused the anaphaylxis? I discontinued using the spacer that day too, since I’m allergic to latex. Maybe there was latex in the Symbicort puffer itself?


Community Answers
  • Leon Lebowitz, RRT moderator
    2 months ago

    Hi Ron and thanks for your post. While you may hear back from others in the community with their own personal experiences using Symbicort, I thought you might find it helpful to look over this information on the medication itself: https://asthma.net/treatment/symbicort/. As you pointed out, if the Symbicort device or the spacer had latex as part of the manufacturing process, that may account for your reaction. Since this happened to you several years ago, you may want to do some additional detective work to determine what may have been responsible for your individual reaction back then. Once you do, you can better decide how to proceed now. Good luck and please let us know how you’re doing. All the best, Leon (site moderator)

  • Share Your Answer

    Poll